Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Hip replacement surgery done. Having leg cramps. Not cured by cyclobenzaprine. Feeling tired. Safe remedy?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5292 Questions
I had hip replacement surgery 3 weeks ago and while I think I am doing OK I am having major leg cramps/muscle spasms. The doctor gave me Cyclobenzaprine 5mg every 8 hrs as needed but it does not seem to be working. When I lie down and get still within a minute my leg starts to jerk and muscle tightens all the way down to my toes. I have some oxycotton he gave me as well as ambien 10mg. I just hate to take all of that as I don't know how it will affect me. I'm just tired and would love a really good night sleep. I have also used ice pack on my upper thigh/quad muscle which helps some. How long will I be experiencing these spasams and what can I take to help me sleep?

Sleepless in Atlanta
Posted Sat, 23 Feb 2013 in Bones, Muscles and Joints
Answered by Dr. Sudhir Kumar 2 hours later

Thank you for posting your query.

I can understand your discomfort on account of your leg symptoms.

These symptoms are suggestive of neuropathic pain.

They would respond to treatment and you would feel better in a months' time.

Good medications are pregabalin capsules (for nerve-related discomfort & pain) and pramipexole for RLS. You may stop ropinirole.

The current medications you are taking, are for symptomatic relief and would provide only temporary relief.

I hope it helps. Please get back if you have any more queries.

Wishing you good health,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Follow-up: Hip replacement surgery done. Having leg cramps. Not cured by cyclobenzaprine. Feeling tired. Safe remedy? 12 hours later
Thank you so much. I will discuss the change in medication with my doctor and hopefully the change will be effective.
Answered by Dr. Sudhir Kumar 55 minutes later
Thank you and best wishes,

Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor